MAUDE Adverse Event Report: B. BRAUN AVITUM ITALY S.P.A. APEX¿; CONTAINER, I.V.

B. BRAUN AVITUM ITALY S.P.A. APEX¿; CONTAINER, I.V.
Catalog Number 2112530
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow-up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: nephron has identified (x25) iv bags with brown residue on the injection port from lot# 25a24.At this time (x155) bags received with the affected product have been rejected from use and are awaiting product disposition back to the supplier if requested or wasted.We'd like to request replacement product be provided immediately please.A picture is attached below.Iv bags were rejected during visual inspection due to brown residue on the injection port.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).Four (4) samples and one (1) photo were submitted to the manufacturer for evaluation.Through visual examination of the photo, the injection port was observed to have a small area that was darkened brown.Through visual examination of the received samples, the presence of residue between the rubber and the heat-shrink on one side of the component.A review of the device history record (dhr) was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.The production process was reviewed with particular attention to the assembly of the injection port and no anomalies were identified.The residues were easily removed, suggesting that they are surface defects resulting from melted plastic material of the heat-shrink; this is made of the same material of the bag, they are external to the fluid path and do not compromise the functionality of the injection port.This kind of issue can be considered aesthetical.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
APEX¿
Common Device Name
CONTAINER, I.V.
Manufacturer (Section D)
B. BRAUN AVITUM ITALY S.P.A.
via xxv luglio 11
mirandola, 41037
IT  41037
Manufacturer (Section G)
B. BRAUN AVITUM ITALY S.P.A.
via xxv luglio 11
mirandola, 41037
IT   41037
Manufacturer Contact
jonathan severino
901 marcon blvd
allentown, PA 18109
4847197287
MDR Report Key23378529
Report Number9681240-2025-00067
Device Sequence Number21038701
Product Code KPE
UDI-Device Identifier04046964539183
UDI-Public(01)04046964539183(11)250101(17)271231(10)25A24
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K041415
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2112530
Device Lot Number25A24
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/24/2025
Supplement Report FDA Received Date01/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown